Please use this identifier to cite or link to this item: http://hdl.handle.net/2248/211
Title: Asymptotic Values of Some Scattering Parameters from Mie Theory
Authors: Shah, G. A
Keywords: Scattering;Mie Theory
Issue Date: 1991
Publisher: Indian Institute of Astrophysics, Bangalore
Citation: Kodaikanal Observatory Bulletins Series A, Vol. 11, pp. 9-17
Abstract: The scattering parameters such as extinction efficiency, albedo, asymmetry parameter, etc, have been studied on the basis of the Mie theory of scattering of electromagnetic radiation by a sphere as well as the classical geometrical optics and diffraction (GOD). The spheres are assumed to be composed of water- or ice-like dielectric and absorbing materials with index of refraction, m = m/sup1/ -im/sup11/; m/sup1/ = 1.33 or 1.333 amd m/sup11/ = 0, 0.0033, 0.1, 0.33 or 3.3. The minimum value of the size-to-wavelength parameter (the circumference of the sphere divided by the wavelength) has been estimated for each scattering parameter so that the asymptotic value obtained from Mie theory calculations agree, at moderate accuracy, with the corresponding result based on GOD
URI: http://hdl.handle.net/2248/211
ISSN: 0374-3632
Appears in Collections:Kodaikanal Observatory Bulletins (1905 - 1997 )
IIAP Publications

Files in This Item:
File Description SizeFormat 
Asymptotic Values of Some Scattering Parameters from Mie Theory.pdf329.42 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.